Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 12, 2008, 1:57 AM CST for Jasper County, Tyler County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2008, 1:57 AM CST (07:57 UTC)
- Expired
- Nov 12, 2008, 4:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 120757
FFWLCH
TXC241-457-121000-
/O.NEW.KLCH.FF.W.0047.081112T0757Z-081112T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 AM CST WED NOV 12 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF JASPER...
EXTREME EAST CENTRAL TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 400 AM CST
* AT 151 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR JASPER...MOVING NORTHEAST AT 30
MPH. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS
CENTRAL JASPER COUNTY FOR THE NEXT FEW HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
LAT...LON 3111 9393 3094 9388 3072 9388 3069 9410
3091 9420
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 9:44 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 11, 9:44 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 PM CST TUE NOV 11 2008
.DISCUSSION...
H20 SATELLITE IMAGERY CLEARLY SHOWS THE AN APPROACHING UPPER LEVEL
TROUGH OVER WEST TEXAS...WHICH IS ENHANCING LIFT OVER SE TX THIS
EVENING. SFC ANALYSIS THIS EVENING SHOWING THE CLASSIC COASTAL TX
TROUGH BEGINNING TO TAKE SHAPE THIS EVENING...WHICH HISTORICALLY
SPELLS HEAVY RAINFALL POTENTIAL. SO FAR THIS AFTERNOON AND EVENING...
DOPPLER RADAR RAINFALL ESTIMATES 1-2 INCHES OF RAINFALL...WITH
AREAS OF 3-5 INCHES. THIS 3-5 INCH BULLSEYE EXTENDS FROM N JEFFERSON
AND HARDIN COUNTIES THROUGH S JASPER AND NEWTON COUNTIES IN SE
TX. THE PROBLEM...THE SE PROPAGATION OF THE AREA OF SHRA/TSRA HAS
ESSENTIALLY STALLED...AND IN FACT...LOOKS TO BE NUDGING N AGAIN
OVER THE SAME REGIONS THAT RECEIVED THE HEAVIEST RAIN EARLIER. ALL
NUMERICAL GUIDANCE...AS WELL AS HPC...HAVE INDICATED THE
LIKELIHOOD OF EXCESSIVE RAINFALL ACROSS ANY GIVEN AREA OF SE
TX...W AND C LA. FOR THIS...HAVE ISSUED FLOOD WATCH FOR THIS AREA
THE REMAINDER OF THE NIGHT INTO LATE WED MORNING.
TEMPERATURES IN THE MID 50S ACROSS INLAND SE TX/C LA FROM THE
EARLIER CONVECTION HAS ACTUALLY STARTED TO RISE TO NEAR 60 NOW
WITH THE LOW LEVEL FLOW BEGINNING TO PICK UP OFF THE GULF. BELIEVE
WILL SEE TEMPS REMAIN STEADY OR RISE A DEGREE OR TWO OVERNIGHT.
THUS...HAVE ADJUSTED HOURLY GRIDDED FORECASTS THIS EVENING...BUT
DIDNT CHANGE TEMPS PAST MIDNIGHT THRU 6 AM.
DML
.MARINE...
WITH THE LOW LEVEL FLOW BEGINNING TO PICK UP ACROSS THE COASTAL
WATERS...SCA CRITERIA WILL LIKELY BE MET OVERNIGHT.
THUS...ONGOING FORECAST IS ON TRACK.
DML
&&
.PREV DISCUSSION... /ISSUED 335 PM CST TUE NOV 11 2008/
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE
NORTHWESTERN HALF OF THE CWA THIS AFTERNOON PER RADAR IMAGERY.
ACTIVITY CONTINUES GENERALLY ALONG AND BEHIND AN OUTFLOW BOUNDARY
WHICH STRETCHED FROM NEAR BEAUMONT TO MARKSVILLE. THIS PRECIP IS
ANTICIPATED TO CONTINUE THROUGH TONIGHT INTO TOMORROW RESULTING IN
A HIGH THREAT OF LOCALLY HEAVY RAINFALL. IN FACT...RADAR HAS ESTIMATED
ISOLATED TOTALS OF UP TO 5 INCHES OF RAIN IN SOUTHEAST TEXAS SO
FAR. HAD THE CWA NOT BEEN EXTREMELY DRY OVER THE PAST 2
MONTHS...WOULD STRONGLY BE CONSIDERING A FLOOD WATCH FOR THE CWA
AS HPC GUIDANCE SHOWS WIDESPREAD RAINFALL TOTALS OF 3 TO 4 INCHES
THROUGH THURSDAY. HOWEVER EXPECT AREA TO BE ABLE TO ABSORB ANY
HEAVY RAINFALL WELL DUE TO THE RECENT DRY ANTECEDENT CONDITIONS
AND WILL HOLD OFF ON A FLOOD WATCH AT THIS TIME. DUE TO THE
WIDESPREAD OFF AND ON NATURE OF THE PRECIPITATION...HAVE RAISED
POPS TO NEAR 100 PERCENT FOR TONIGHT AND TOMORROW AS FIRST UPPER
LEVEL DISTURBANCE DEPARTS AREA TODAY AND NEXT ARRIVES TONIGHT INTO
TOMORROW.
IN ADDITION...RADAR HAS SHOWN A COUPLE OF STORMS WITH DECENT
MESOCYCLONES AT TIMES...INDICATIVE OF THE STRONG LOW LEVEL SHEAR
PER THE 12Z KLCH SOUNDING. SPC CONTINUES TO INDICATE A SLIGHT RISK
OF SEVERE WEATHER ACROSS THE WESTERN HALF OF THE AREA.
HOWEVER...THE WEAK INSTABILITY CHARACTERIZED BY CAPE VALUES OF 500
J/KG OR LESS SHOULD KEEP ANY SEVERE ACTIVITY ISOLATED AND MINIMAL.
THUS WILL LEAVE MENTION OF SEVERE OUT OF THE ZONES BUT CONTINUE TO
HIGHLIGHT THE HEAVY RAINFALL POTENTIAL.
ACTIVITY IS EXPECTED TO TAPER OFF SOMEWHAT ON THURSDAY BEFORE YET
ANOTHER UPPER LEVEL DISTURBANCE USHERS LOW LEVEL MOISTURE BACK
INTO THE AREA AND BRINGS ANOTHER ROUND OF PRECIPITATION. IN THIS
SYSTEMS WAKE A POWERFUL COLD FRONT WILL SWEEP THROUGH FRIDAY
EVENING INTO EARLY SATURDAY...WITH GUSTY NORTHERLY WINDS AND MUCH
COOLER AND DRIER TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT
WEEK.
MARINE...
GUSTY SOUTH WINDS AND MODERATE SEAS WILL CONTINUE THROUGH TOMORROW
AFTERNOON AS A STORM SYSTEM APPROACHES THE REGION FROM THE WEST.
ANTICIPATING A NOCTURNAL INCREASE IN WINDS TONIGHT AND CONTINUING
TOMORROW...THUS HAVE ISSUED A SCA FOR ALL WATERS THROUGH WEDNESDAY
AFTERNOON. AS THE COLD FRONT PUSHES INTO THE COASTAL WATERS LATE
WEDNESDAY AND THURSDAY...WINDS WILL SUBSIDE SOMEWHAT AND BRING A
BRIEF RESPITE FROM THE SCA CONDITIONS. HOWEVER...A MUCH STRONGER
COLD FRONT MOVING THROUGH THE GULF WATERS LATE FRIDAY INTO
SATURDAY WILL BRING NEAR GALE FORCE WINDS AND ROUGH SEAS FOR THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 75 60 71 59 / 100 100 50 30 10
KBPT 65 75 59 71 57 / 100 100 50 30 10
KAEX 59 70 57 71 53 / 100 100 50 30 10
KLFT 62 73 63 73 60 / 30 100 70 50 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...RAPIDES...VERNON.
TX...FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Nov 11, 5:42 AM CST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CST TUE NOV 11 2008 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-121145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 542 AM CST TUE NOV 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM LAKE CHARLES TO LEESVILLE THROUGH TONIGHT. LARGE HAIL IS THE MAIN CONCERN AS AN UPPER LEVEL TROUGH OVER TEXAS APPROACHES. THERE IS A MARGINAL THREAT FOR ROTATIN THUNDERSTORMS DEPENDING ON HOW MUCH DAYTIME HEATING CAN DESTABILIZE THE ATMOSPHERE. ALTHOUGH THERE IS SUFFICIENT LOW LEVEL SHEAR BELOW 5K FEET, RAIN COOLED AIR SHOULD KEEP TEMPERATURES BELOW CONVECTIVE LEVELS. THE MAIN ISSUE TODAY SHOULD BE HEAVY RAINFALL FROM LUFKIN TO LEESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SECONDARY LOW LIFTING OUT OF SOUTH TEXAS COASTAL AREA AND INTO OUR AREA WILL COMBINE WITH THE UPPER LEVEL TROF TO PRODUCE HEAVY RAINFALL INTO WEDNESDAY NIGHT. SHOWERS SHOULD TAPER OFF ON THURSDAY AS THE MAIN TROF AXIS MOVES SLOWLY EAST. TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM AROUND AN INCH ALONG THE I-10 CORRIDOR TO UPWARDS OF 4 TO 6 INCHES IN THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. FLOODING DOES NOT APPEAR TO BE A PROBLEM AS THE GROUND HAS BEEN VERY DRY SINCE IKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR A FEW EMBEDDED THUNDERSTORMS REACHING SEVERE LEVELS...MAINLY LARGE HAIL. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:19 PM CST | Flood Watch | LCH | Hardin, Tyler | 12 hr |
| Nov 11, 11:27 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 12 days |
| Nov 12, 1:17 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 28 min |
| Nov 12, 1:40 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 35 min |
| Nov 12, 2:11 AM CST | Severe Thunderstorm Warning | LCH | Newton, Orange | 49 min |
| Nov 12, 3:04 AM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
| Nov 12, 9:53 AM CST | River Flood Warning | LCH | Jefferson | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.